Alert archive / Minnesota / Special Weather Statements in 2015

Special Weather Statement, NWS La Crosse, WI

July 24, 2015Mower County, Olmsted County, Minnesota

NWS La Crosse, WI issued this special weather statement at Jul 24, 2015, 4:13 AM CDT for Mower County, Olmsted County, Minnesota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2015, 4:13 AM CDT (09:13 UTC)
Expired
Jul 24, 2015, 5:15 AM CDT
In force
62 min
Issued by
NWS La Crosse, WI

Counties Mower County, MN, Olmsted County, MN

The radar

The La Crosse radar (KARX), 105 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1530 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

633 
WWUS83 KARX 240913
SPSARX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
413 AM CDT FRI JUL 24 2015
 
MNZ086-087-094-095-241015-
DODGE-MOWER-FILLMORE-OLMSTED-
413 AM CDT FRI JUL 24 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOWER...WESTERN
FILLMORE...SOUTHEASTERN DODGE AND OLMSTED COUNTIES...

AT 411 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR KASSON TO NEAR LYLE...AND MOVING EAST AT 25 MPH.

WINDS UP TO 30 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  KASSON AROUND 415 AM CDT.
  BYRON AROUND 420 AM CDT.
  ADAMS AROUND 440 AM CDT.
  ROCHESTER AND STEWARTVILLE AROUND 445 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE FILLMORE...MARION...
HIGH FOREST...PLEASANT GROVE AND WASHINGTON.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4402 9276 4409 9208 4402 9208 4350 9233
      4350 9301
TIME...MOT...LOC 0911Z 269DEG 17KT 4396 9270 4354 9291 
$$

BOYNE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jul 24, 2:50 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 24, 2:50 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
250 AM CDT FRI JUL 24 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 204 AM CDT FRI JUL 24 2015

MOST IMMEDIATE CONCERN IS THE ONGOING CONVECTION FROM NORTHWEST
INTO SOUTH-CENTRAL MN...MOVING DUE EAST-NORTHEAST AROUND 30 MPH.
PRIMARY INSTABILITY AXIS IS WELL TO THE WEST ACROSS THE EASTERN
DAKOTAS AND THINK CONVECTION WILL OUTRUN THIS MOST UNSTABLE AIR
MASS AS THE RESPONSIBLE SHORT-WAVE ALOFT LIFTS INTO THE WESTERN
GREAT LAKES. THE STRONGEST OF THESE STORMS...SOME OF WHICH HAVE
BEEN SEVERE...SHOULD REMAIN NORTH AND WEST OF THE FORECAST AREA
ALONG NOSE OF 850 HPA JET/MOISTURE TRANSPORT. CLOSER TO THE UPPER
MS RIVER VALLEY...EXPECT AN AREA OF SHOWERS AND THUNDERSTORMS TO
MOVE THROUGH MAINLY BETWEEN 4 AND 9 AM. PRIMARY THREATS WILL BE
LIGHTNING AND HEAVY RAIN...ALTHOUGH CANNOT RULE OUT SOME GUSTY
WINDS.

FOR THE REST OF THE DAY...EXPECT MOSTLY DRY CONDITIONS ACROSS THE
THE UPPER MS RIVER VALLEY. TEMPERATURES WILL RISE INTO THE MID
80S AND WITH DEW POINT TEMPERATURES IN THE MID 60S TO LOWER
70S...TODAY WILL FEEL MUCH MORE HUMID THAN EARLIER THIS WEEK. WITH
HEAT/HUMIDITY...0-3 KM MUCAPE QUICKLY BUILDS TO BETWEEN 1000 TO
3000 J/KG...BUT MODEST MID-LEVEL CAP SHOULD INITIALLY KEEP STORMS
IN CHECK. THAT IS UNTIL A WEAKENING COLD FRONT DROPS INTO THE
REGION LATE THIS AFTERNOON/EVENING. SURFACE CONVERGENCE ALONG THE
FRONT IS UNIMPRESSIVE...BUT THERE IS A WEST-EAST ORIENTED JET
STREAK THAT MOVES INTO CENTRAL MN/NORTHERN WI...RESULTING IN 0 T0
6 KM BULK SHEAR VALUES UP TO 40 KTS. LATEST SUITE OF MESO MODELS
ONLY SHOWING SCATTERED THUNDERSTORM DEVELOPMENT ALONG AND AHEAD OF
THE FRONT LATE THIS AFTERNOON/EVENING...SO SOMEWHAT UNCERTAIN ON
COVERAGE...BUT ANY THUNDERSTORMS THAT DO DEVELOP COULD QUICKLY
BECOME SEVERE. PRIMARY THREATS WOULD BE LARGE HAIL...DAMAGING WIND
AND HEAVY RAIN. THUNDERSTORM CHANCES DROP TO ZERO BEHIND THE
FRONT OVERNIGHT WITH TEMPERATURES DROPPING INTO THE 60S.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 204 AM CDT FRI JUL 24 2015

NOT MUCH TIME SPENT ON THE LONG TERM GIVEN MORE IMMEDIATE CONVECTIVE
CONCERNS...BUT WILL SEE ADDITIONAL SHOWER AND THUNDERSTORM CHANCES
SUNDAY/MONDAY AS A SERIES OF WEAK SHORT-WAVES MOVE THROUGH BUILDING
RIDGE ALOFT. MORE IMPRESSIVE TROUGH MOVES INTO THE NORTHERN PLAINS
ON TUESDAY...BRINGING ADDITIONAL THUNDERSTORM CHANCES AHEAD OF A
COLD FRONT WHICH WILL SWEEP ACROSS THE REGION TUESDAY NIGHT.
TEMPERATURES THROUGH TUESDAY WILL BE WARM WITH DAILY HIGHS AT
LEAST IN THE MID 80S WITH SOME AREAS APPROACHING 90 DEGREES BY
MONDAY/TUESDAY. DEW POINT TEMPERATURES WILL ALSO BE RATHER
HIGH...RESULTING IN HUMID CONDITIONS. TEMPERATURES/HUMIDITY
WEDNESDAY THROUGH FRIDAY WILL BE LOWER IN THE WAKE OF TUESDAY
NIGHT/S COLD FRONT. ALSO NOT EXPECTING MUCH IN THE WAY OF
PRECIPITATION THE LATTER HALF OF THE WEEK GIVEN DOMINANT SURFACE
HIGH PRESSURE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1115 PM CDT THU JUL 23 2015

THUNDERSTORMS HAVE DEVELOPED OVER THE NORTHERN PLAINS...MAKING SOME
PROGRESS EAST. LATEST MESO MODELS TAKE THIS ACTIVITY SOUTHEAST
OVERNIGHT...TRACKING ACROSS THE LOCAL AREA BETWEEN 13-18Z. PROBABLY
JUST A 3 HOUR WINDOW FOR -SHRA AT KRST/KLSE...WITH THE BETTER
CHANCES AT KRST. THE ACTIVITY IS MOVING OUT OF THE MORE FAVORABLE
UNSTABLE AIR...SO WILL KEEP TS OUT OF THE FORECAST FOR THIS MORNING.
BUFKIT SOUNDINGS SUPPORT VFR CIGS.

ANOTHER ROUND OF SHRA/TS IS POSSIBLE AS A COLD FRONT SWEEPS IN FROM
THE WEST FRI EVENING. SOME UNCERTAINTIES HERE AS WARM AIR ALOFT WILL
CAP CONVECTION INITIALLY...AND THE TIMING OF THE FRONT MOVING IN.
MESO MODELS POINT TO SCATTERED CONVECTION DEVELOPING TOWARD 00Z SAT
AROUND THE FRONT...MUCH OF WHICH COULD BE EAST OF KRST/KLSE. IF THEY
DO DEVELOP...A DECENT SHOT FOR STRONG/SEVERE STORMS. POTENTIAL FOR
BRIEF PERIOD OF MVFR WITH LATE DAY STORMS. HAVE LEFT ANY SHRA/TS
FRI EVENING MENTION OUT OF THE FORECAST FOR NOW.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...ROGERS
LONG TERM...ROGERS
AVIATION...RIECK
Hazardous weather outlook, Jul 24, 2:58 AM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
258 AM CDT FRI JUL 24 2015

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-250800-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
258 AM CDT FRI JUL 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...CENTRAL WISCONSIN...NORTH CENTRAL
WISCONSIN...SOUTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE ACROSS THE UPPER MISSISSIPPI RIVER VALLEY
EARLY THIS MORNING MAINLY BETWEEN 4 AM AND 9 AM. THESE STORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS WITH LIGHTNING AND HEAVY
RAIN THE MAIN IMPACTS. HOWEVER...BRIEF GUSTY WINDS CANNOT BE RULED
OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE AGAIN POSSIBLE LATE THIS AFTERNOON AND EVENING
AS A COLD FRONT MOVES INTO THE AREA. IF THESE STORMS DO
MATERIALIZE...SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE PRIMARY
THREATS BEING DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN.

THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS FROM TIME TO TIME
SUNDAY THROUGH WEDNESDAY. AT THIS TIME IT DOES NOT APPEAR THAT
THERE WOULD BE ANY WIDESPREAD SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

ROGERS

In the hours before

Special weather statement, Jul 24, 3:29 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
329 AM CDT FRI JUL 24 2015

MNZ079-086-087-094-095-241030-
DODGE-WABASHA-MOWER-FILLMORE-OLMSTED-
329 AM CDT FRI JUL 24 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOWER...WESTERN
FILLMORE...WABASHA...DODGE AND OLMSTED COUNTIES...

AT 326 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM STANTON TO NEAR BLOOMING PRAIRIE TO GLENVILLE...AND
MOVING EAST AT 40 MPH.

FREQUENT LIGHTNING AND WINDS UP TO 40 MPH ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...

MANTORVILLE AND KASSON AROUND 345 AM CDT.
AUSTIN...LYLE...BYRON AND RAMSEY AROUND 350 AM CDT.
ROCHESTER...ROSE CREEK AND STEWARTVILLE AROUND 400 AM CDT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4420 9305 4419 9255 4437 9255 4437 9243
      4445 9243 4445 9224 4441 9210 4350 9211
      4350 9305
TIME...MOT...LOC 0826Z 268DEG 40KT 4447 9303 4393 9302 4357 9331

BOYNE
Special weather statement, Jul 24, 4:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
413 AM CDT FRI JUL 24 2015

MNZ086-087-094-095-241015-
DODGE-MOWER-FILLMORE-OLMSTED-
413 AM CDT FRI JUL 24 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOWER...WESTERN
FILLMORE...SOUTHEASTERN DODGE AND OLMSTED COUNTIES...

AT 411 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR KASSON TO NEAR LYLE...AND MOVING EAST AT 25 MPH.

WINDS UP TO 30 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  KASSON AROUND 415 AM CDT.
  BYRON AROUND 420 AM CDT.
  ADAMS AROUND 440 AM CDT.
  ROCHESTER AND STEWARTVILLE AROUND 445 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE FILLMORE...MARION...
HIGH FOREST...PLEASANT GROVE AND WASHINGTON.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4402 9276 4409 9208 4402 9208 4350 9233
      4350 9301
TIME...MOT...LOC 0911Z 269DEG 17KT 4396 9270 4354 9291

BOYNE

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:33 AM CDTSpecial Weather StatementARXChickasaw, Fayette, Floyd, Howard72 min
Jul 24, 3:29 AM CDTSpecial Weather StatementARXDodge, Mower, Olmsted, Wabasha2 hr
Jul 24, 7:47 AM CDTAreal Flood AdvisoryARXMower118 min

Nearby

Special Weather Statements in Minnesota, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.